What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 4:10 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 26, 4:10 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
510 PM CDT Tue Jun 26 2018
.SHORT TERM...(Tonight through Thursday night)
Issued at 509 PM CDT Tue Jun 26 2018
Much delayed this discussion this afternoon due to convective
watches, warnings, and potential for other headlines during the
next few days.
In coordination with SPC, extended Severe Thunderstorm Watch
Number 224 east-southeast to southern Illinois as atmosphere has
recovered sufficiently for severe potential into that area.
High Resolution, Convection Allowing Models (CAM), such as the
ESRL HRRR and RAP guidance are having some spatial issues dealing
with the detection of cold pool expansion and upshear thunderstorm
development along and behind the series of MCS (Mesoscale
Convective Systems) moving through the WFO PAH forecast area. The
trend is to develop convection (showers and thunderstorms) and
resultant higher QPF (rainfall amounts) much further south than
has been actually occurring. This seems to be the bias the last
couple of days. Adjusted forecast PoP grids northward to reflect
the better rainfall potential for the remainder of this afternoon
and this evening.
Once the small MCS (currently over southern IL and southeast
Missouri) moves east, the expectation is for a third MCS to move
through overnight and into Wednesday morning. There continues to
be some uncertainty on coverage of severe weather further to the
south and east this evening and overnight, so will have to monitor
and adapt, as needed.
With the frontal boundary moving south on Wednesday, kept a
prolonged period of chance PoPs matching closely to the stalling
boundary through the area and reflecting the instability along
and south of the front (as highlighted by the SPC Day 2 Severe
Weather Outlook).
Most of the convection should be capped to the west going into
Thursday from the west, but there may be enough insolation and
weak shear for a slight chance/chance of thunderstorms during the
afternoon on Thursday.
Have been strongly considering an excessive heat watch or heat
advisory from Thursday afternoon through Saturday afternoon (and
possibly into Sunday). The likelihood for issuing a heat advisory
or better headline continues to be greater than 70 percent.
However, due to the potential for convective activity near the
start time of an advisory on Thursday, combined with procedural
implications of issuing an advisory at or beyond 48 hours, will
just continue a mention of elevated heat index values in a
hazardous weather outlook and a strongly worded special weather
special statement. Regardless, it will be quite warm for the
latter part of this week.
.LONG TERM...(Friday through Tuesday)
Issued at 509 PM CDT Tue Jun 26 2018
Hot and humid conditions will be the primary weather story in the
long term. The main forecast challenge is convective coverage and
resulting impacts on heat indices.
The models have slowed the arrival of the 500 mb high by a day.
Therefore, Friday now appears to be the hottest day as the 594 dm
high center passes over the lower Ohio Valley. A few isolated storms
are possible. Afternoon heat indices will peak above 105 degrees,
which is well advertised in the HWO and social media messaging.
The 500 mb high will move northeastward over the weekend, which
means our region will be under the southwest periphery of the
anticyclonic circulation. The main challenge is how much convection
will occur around the high center. Highs will be in the lower to mid
90s with heat indices topping 100 each day. Isolated convection
could provide some local relief both Sat and Sun afternoon.
Early next week, a broad weak 500 mb ridge will extend from the
Plains to the Northeast. Most of the model guidance shows a weakness
in the ridge over our region, permitting some convective development
Monday and Tuesday. Although it will remain hot and humid, the
convection could limit heat indices to mainly sub-advisory
thresholds.
&&
.AVIATION...
Issued at 509 PM CDT Tue Jun 26 2018
Delayed 18z WFO PAH TAF discussion. Attempted to keep WFO PAH TAF
sites in VFR category between thunderstorm complexes. Given the
uncertainty with the approach of MVFR/IFR category ceilings and
visibilities, kept with vicinity mention of thunderstorms and VFR
ceilings. Added a mention of Low Level Wind Shear overnight at
KPAH due to strong shear off the surface. Anticipate some
amendments overnight as the next in a series of MCS's move through
the area.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...Smith
LONG TERM...MY
AVIATION...Smith
Hazardous weather outlook, Jun 26, 4:54 PM CST, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
554 pm CDT Tue Jun 26 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
554 pM CDT Tue Jun 26 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Tonight
Two lines of thunderstorms, capable of producing damaging winds,
small to large hail, frequent lightning, and torrential rainfall,
capable of producing locallized flooding, will continue move across
the outlook area this evening. An isolated tornado may also not be
out of the question through the evening hours.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The potential for thunderstorms, including a few possibly strong to
severe storms, will continue on Wednesday.
Oppressive heat is forecast from Thursday through Monday as peak
heat index values are forecast to range from 100 to 110 during
this time period.
Small chances of thunderstorms are forecast Thursday through
Sunday, mainly during the afternoon hours. A better chance of
thunderstorms is forecast by Sunday night and Monday. Through
this period, an isolated strong to severe thunderstorm with
damaging winds will be possible each afternoon, but the primary
concerns will be locally heavy rainfall and lightning.
.SPOTTER INFORMATION STATEMENT...
Spotters should maintain a basic weather watch in case activation
is requested.
RJP/DRS/Smith
In the hours before
Special weather statement, Jun 26, 5:31 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
631 PM CDT Tue Jun 26 2018
MOZ076-086-087-100-107>112-114-270045-
PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU,
JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD,
SIKESTON, CHARLESTON, AND NEW MADRID
631 PM CDT Tue Jun 26 2018
...Special Weather Statement...
Strong thunderstorms will continue to affect southeast Missouri
through 730 PM. Most of the activity will be near and north of
Highway 60. Wind gusts 35 to 50 mph, and hail up to nickel size
will be possible with the strongest storms. The storms will also
produce locally heavy rain that may produce minor flooding.
Local storm report, Jun 26, 5:35 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST BRECKINRIDGE CENTER 37.68N 87.86W
06/26/2018 E55 MPH UNION KY TRAINED SPOTTER
ESTIMATED WINDS OF 50 TO 55 MPH. RELAYED VIA TWITTER.
&&
DWSLocal storm report, Jun 26, 5:53 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
653 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST WAPPAPELLO 36.94N 90.27W
06/26/2018 M50 MPH WAYNE MO EMERGENCY MNGR
SEVERAL AREAS IN COMMUNITY REPORTING POWER OUTAGES.
&&
SMITTYLocal storm report, Jun 26, 6:02 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
702 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST 6 W EVANSVILLE 37.98N 87.65W
06/26/2018 E50 MPH VANDERBURGH IN TRAINED SPOTTER
&&
DWSLocal storm report, Jun 26, 6:06 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
706 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND GST 5 S CAPE GIRARDEAU 37.24N 89.55W
06/26/2018 M53 MPH SCOTT MO ASOS
MEASURED AT CAPE GIRARDEAU AIRPORT.
&&
SMITTYSpecial weather statement, Jun 26, 6:06 PM CST, 1 minute before
Special Weather Statement
National Weather Service Paducah KY
706 PM CDT TUE JUN 26 2018
ILZ075-076-080>082-084>086-088>090-MOZ087-270100-
Saline IL-Perry IL-Franklin IL-Jackson IL-Hamilton IL-Pope IL-
Union IL-Jefferson IL-Johnson IL-Williamson IL-Wayne IL-
Cape Girardeau MO-
706 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY...UNION...WAYNE...
NORTHWESTERN POPE...JEFFERSON...JOHNSON...WILLIAMSON...WESTERN
SALINE...EASTERN JACKSON...FRANKLIN...HAMILTON AND EAST CENTRAL CAPE
GIRARDEAU COUNTIES UNTIL 800 PM CDT...
At 705 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Patoka to 6 miles northeast of Tamaroa to
6 miles northeast of Cape Girardeau. Movement was east at 50 mph.
This line of storms have had history of producing wind gusts up to
55 mph and small hail.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Carbondale, Marion, Herrin, West Frankfort, Murphysboro, Benton, Du
Quoin, Carterville, Fairfield, Anna, Johnston City, Mcleansboro,
Christopher, Jonesboro, Vienna, Mount Vernon, Rend Lake Area, Sesser,
Zeigler and De Soto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southern Illinois...and southeastern Missouri.
LAT...LON 3860 8829 3844 8832 3735 8874 3734 8949
3821 8917 3821 8915 3847 8912 3847 8870
3861 8869
TIME...MOT...LOC 0005Z 247DEG 43KT 3879 8900 3819 8912 3735 8945
SMITH